first chest infection, then water infection, now very weak, is this all PMR

I have had asthma all my life, live with it pretty well, now had bad flair up. been taking reducing dose of steroids 9 back down to three. Ok my PMR feels bit better. But my back is lower worse I am having problems walking, I am so weak. good job I have my scooter. I am on other painkillers like Gabapentin and Tramedol. Im sure they cant all mix together for my benifit. Help, any ideas

3 Replies

oldestnewest
  • Hi Marje not sure if there are any interactions between the drugs you are on but if you go to this web site and enter all the medications you take, it will tell you if any could cause problems.

    drugs.com/drug_interactions...

    Hope this helps

  • thank you trishyb, the drug site was very helpful. I think I have found one drug that could cause a problem. I will try to stop it and see what happens, Yes I will let my doc know and get his advice

  • Hello Marje

    If you're having to take additional painkillers and your lower back pain is worse, it does sound as though your steroid dose isn't quite high enough to control your PMR inflammation at present. I attended a Pain Management Clinic during the course of my PMR/GCA and I remember that the specialist nurse at one of the sessions was recommending people to try and should wean themselves down to lower doses or even get off Gabapentin - I don't know whether this means it can be addictive. As for Tramadol, I was prescribed that during my first undiagnosed year with PMR - I proved highly sensitive to that as just one tablet almost knocked me out so it was the first and last of that.

    If you are someone who had raised markers of ESR and CRP blood tests at the outset of PMR, then perhaps those tests could be repeated to check whether the inflammation is under control - if not then perhaps a higher dose would help.

You may also like...